Florida, 2001Flash Flood in Florida, July 23, 2001
July 23, 2001 · NWS MFL · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 23, 8:00 AM EST, 2 hours earlier.
Area forecast discussion, Jul 23, 8:00 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EDT MON JUL 23 2001
LARGE AREA OF RAIN SPREADING EAST TOWARD SOUTHEAST FLORIDA METRO
AREAS. ALSO WIDESPREAD RAIN CONTINUES OVER REMAINDER OF SOUTH
FLORIDA. WILL UPDATE ZONE FORECASTS TO CATEGORICAL AND MENTION
BREEZY WITH WINDS 15 TO 20 MPH. WILL ALSO LOWER TEMPERATURES DUE TO
CLOUD COVER.
.MIA...SCA E CAPE SABLE TO CHOKOLOSKEE INNER WATERS...
nCHOKOLOSKEE TO BONITA BEACH INNER AND OUTER WATERS
JUPITER INLET TO OCEAN REEF.In the hours before
Special weather statement, Jul 23, 4:30 AM EST, 5 hours 30 minutes before
FLZ063-066>075-231800-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT MON JUL 23 2001
SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHERN PENINSULA
THIS MORNING AND BECOME WIDESPREAD DURING THE AFTERNOON. THESE
THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 30 TO 35 MPH AND HEAVY
RAIN. THE HEAVIEST RAINFALL WILL GENERALLY OCCUR NEAR AND WEST OF
LAKE OKEECHOBEE.
IN ADDITION SOUTHWEST WINDS OF 20 KNOTS WILL GIVE A CHANCE OF RIP
CURRENTS ALONG THE COLLIER COUNTY BEACHES TODAY.
SPOTTERS ACTIVATION IS NOT EXPECTED TO BE REQUIRED.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Flash Flood, Collier
- When
- July 23, 10:00 AM EST to 4:00 PM EST
- Where
- Collier County, Marco
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
At least four residences and 20 vehicles were damaged by flood waters on Marco Island and in East Naples. 48-hour rainfall amounts of 4 to 10 inches of rain were measured over southwest Florida as a trough of low pressure stalled in the eastern Gulf of Mexico. Radar estimated 8-12 inches of rain fell over a 96-hour period in Marco Island. Strong onshore winds caused some minor tidal flooding of streets.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, July 23, 20013 deaths · 1 event
- Hail and Damaging Wind in South Dakota, July 23, 20017 injured · $213,000 · 1 in hail · 2 events
- Flooding in Florida, July 23, 2001$1.6 million · 6 events
- Hail and Damaging Wind in Colorado, July 23, 2001$612,000 · 2.25 in hail · 8 events
- Hail and Damaging Winds in Minnesota, July 23, 2001$195,000 · 65 kt wind · 17 events
- Hail and Damaging Winds in Illinois, July 23, 2001$265,000 · 52 kt wind · 9 events
- Flash Flooding in Michigan, July 23, 2001$150,000 · 2 events
- Hail and Damaging Winds in Colorado, July 23, 2001$100,000 · 86 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, July 23, 2001$55,000 · 1.75 in hail · 15 events
- Lightning Strike in Illinois, July 23, 2001$100,000 · 1 event
- Flood in Florida, July 23 to 24, 2001$100,000 · 1 event
- Damaging Wind in Florida, July 23, 2001$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257991.